| Catalog Number |
3549216 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
09/20/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female patient underwent a breast reconstruction primary with a mentor cpx 4 breast tissue expander with suture tabs 800cc and experienced deflation on the left side.Deflation was confirmed by physician during exam.As a result, the patient underwent removal and replacement on (b)(6) 2018.
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device contained fluid with white appearance.No foreign material was observed within the device or on the shell surface.During visual examination, mentor product analysis lab observed the device appears intact.Leak testing was performed in accordance with mentor procedures, and one leak was found on the posterior view of the device.The leak was caused by a rent measuring approximately 0.7 cm in length.Microscopic examination of the rent edges gave no indication as to its cause.No other anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.Nonetheless, a microscopic examination of the rent edges was performed, and it did not provide conclusive evidence of what could be the root cause.Furthermore, at this point it is also not possible to determine the origin of the white material observed.There is no evidence that the issue is related with manufacturing.The device history record (dhr) has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).